Alert archive / Louisiana / Small Craft Advisories in 2017

Small Craft Advisory 27, NWS Lake Charles, LA

June 21, 2017

NWS Lake Charles, LA issued this small craft advisory at Jun 21, 2017, 10:41 PM CDT. It took effect at Jun 22, 2017, 10:47 AM CDT. It was in force for 26 hr.

The area

The counties it named.

The facts

Issued
Jun 21, 2017, 10:41 PM CDT (03:41 UTC)
In effect from
Jun 22, 2017, 10:47 AM CDT
Expired
Jun 23, 2017, 1:00 PM CDT
In force
26 hr
Issued by
NWS Lake Charles, LA

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this small craft advisory went out at Jun 21, 6:48 PM CDT, 3 hours 53 minutes earlier.

Area forecast discussion, Jun 21, 6:48 PM CDT, 3 hours 53 minutes before
Area Forecast Discussion
National Weather Service Lake Charles LA
648 PM CDT Wed Jun 21 2017

.AVIATION...NO major changes to TAFS. Tropical Storm Cindy now
over the northwest gulf is forecast to track northwest reaching
the vicinity of Sabine Pass late tonight and then track north
while weakening. Strong and gusty northeast flow ongoing will come
around to the east then south with passage of the system.
MVFR/IFR ceilings with occasional showers can be expected
overnight and well into Thursday.

&&

.PREV DISCUSSION... /issued 506 PM CDT Wed Jun 21 2017/

DISCUSSION...
Showers and thunderstorms from Tropical Storm Cindy continue to
sweep across coastal southeast Texas and southern Louisiana this
afternoon. Bands of rains will move across the northwest gulf
region through the overnight hours. Rains will be heavy at times
with the winds increasing inside of storms. Seas along the coast
are running about two to three feet above normal and this will
continua through landfall. Cindy is expected to make during the
overnight hours on Thursday morning timeframe and then move
inland. Looking at rainfall of three to five inches with isolated
amounts higher with stronger storms. The Tropical Storm Warning
for inland southeast Texas and southern Louisiana has been
replaced with A Wind Advisory as Cindy has weaken a little
through the day.

Longterm Forecast... Sunday through Wednesday...weak troughing aloft
will move off to the east as high pressure builds in from Texas. At
the surface...a cool front will stall near the coast by Monday
morning and return as a warm front by the end of the seven day
forecast period ending Wednesday. Rain chances will remain elevated
Sunday through Tuesday with less activity expected by Wednesday as
high pressure stabilizes the atmosphere. Temperatures will remain
below normal due to clouds and rain cooled air.

MARINE...
TROPICAL STORM CINDY CONTINUES TO MOVE TO THE NORTHWEST.
TROPICAL STORM WINDS WILL CONTINUE OVER THE COASTAL WATERS
THROUGHOUT THROUGH THE OVERNIGHT HOURS. LIKEWISE, SEAS WILL
CONTINUE TO BUILD AND BECOME INCREASINGLY ROUGH. ALL MARINE
INTERESTS SHOULD CLOSELY MONITOR THIS SYSTEM. &&

&&

.PRELIMINARY POINT TEMPS/POPS...
AEX  74  84  76  86 /  90  90  70  60
LCH  77  85  79  88 / 100  90  60  60
LFT  76  84  78  87 / 100  90  50  60
BPT  76  84  78  88 / 100  80  70  60

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...Flash Flood Watch through Thursday evening for LAZ027>033-
     041>045-052>055-073-074.

     Tropical Storm Warning for LAZ041>045-052>055-073-074.

     Wind Advisory until noon CDT Friday for LAZ027>033.

TX...Flash Flood Watch through Thursday evening for TXZ180-201-215-
     216-259>262.

     Tropical Storm Warning for TXZ201-215-216-261-262.

     Wind Advisory until noon CDT Friday for TXZ180-259-260.

GM...Tropical Storm Warning for GMZ430-432-435-450-452-455-470-472-
     475.

&&

AVIATION...23
Hazardous weather outlook, Jun 21, 5:26 AM CDT, 17 hours 15 minutes before
Hazardous Weather Outlook
National Weather Service Lake Charles LA
526 AM CDT Wed Jun 21 2017

LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262-
221030-
Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-St. Landry-
Calcasieu-Jefferson Davis-Acadia-Lafayette-Upper St. Martin-
Vermilion-Iberia-St. Mary-Lower St. Martin-West Cameron-
East Cameron-Tyler-Hardin-Jefferson-Orange-Northern Jasper-
Northern Newton-Southern Jasper-Southern Newton-
526 AM CDT Wed Jun 21 2017

This Hazardous Weather Outlook is for portions of central
Louisiana, south central Louisiana, southwest Louisiana, west
central Louisiana, and southeast Texas.

.DAY ONE...Today and Tonight

A Tropical Storm Warning is in effect for all of southeast Texas
and southwest Louisiana. Winds are expected to increase
throughout the day today with tropical storm force gusts likely
by this evening.

A Flash Flood Watch is in effect for all of southeast Texas and
southwest Louisiana. Heavy rainfall from tropical rainbands could
result in flash flooding.

There will also be a risk of tornadoes within the tropical
rainbands today and tonight.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

A Tropical Storm Warning is in effect for all of southeast Texas
and southwest Louisiana through late Thursday evening. Winds gusts
to tropical storm force will be likely through Thursday morning.

A Flash Flood Watch is in effect for all of southeast Texas and
southwest Louisiana through late Thursday afternoon. Heavy
rainfall from tropical rainbands could result in flash flooding.

There will also be a marginal risk of tornadoes within the
tropical rainbands on Thursday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed later today.

GMZ430-432-435-450-452-455-470-472-475-221030-
Sabine Lake-Calcasieu Lake-Vermilion Bay-
Coastal waters from Cameron LA to High Island TX out 20 NM-
Coastal waters from Intracoastal City to Cameron LA out 20 NM-
Coastal waters from Lower Atchafalaya River to Intracoastal City
LA out 20 NM-
Waters from Cameron LA to High Island TX from 20 to 60 NM-
Waters from  Intracoastal City to Cameron LA from 20 to 60 NM-
Waters from Lower Atchafalaya River to Intracoastal City LA from
20 to 60 NM-
526 AM CDT Wed Jun 21 2017

This Hazardous Weather Outlook is for portions of Gulf of Mexico.

.DAY ONE...Today and Tonight

Tropical storm conditions will persist over the coastal waters
today and tonight.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

A Tropical Storm Warning is in effect for the coastal waters
through late Thursday evening.

Winds and seas will likely remain elevated over the coastal waters
through the day on Friday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed later today.

In the hours before

Local storm report, Jun 21, 7:15 PM CDT, 3 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
715 PM CDT WED JUN 21 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0630 PM     FLASH FLOOD      1 SW LAKE CHARLES       30.20N 93.22W
06/21/2017                   CALCASIEU          LA   EMERGENCY MNGR

            KNEE-DEEP WATER OVER RYAN STREET AT 210. ON/OFF RAMPS
            UNDER WATER.

&&

RACKLEY
Local storm report, Jun 21, 7:16 PM CDT, 3 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
716 PM CDT WED JUN 21 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 PM     FLASH FLOOD      LAKE CHARLES            30.21N 93.20W
06/21/2017                   CALCASIEU          LA   PUBLIC

            MULTIPLE REPORTS OF STREET FLOODING ACROSS LAKE CHARLES.

&&

RACKLEY
Local storm report, Jun 21, 7:24 PM CDT, 3 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
724 PM CDT WED JUN 21 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0643 PM     FLASH FLOOD      1 NW SULPHUR            30.24N 93.38W
06/21/2017                   CALCASIEU          LA   PUBLIC

            STREET FLOODING.

&&

RACKLEY
Local storm report, Jun 21, 7:26 PM CDT, 3 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
726 PM CDT WED JUN 21 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0715 PM     FLASH FLOOD      LAKE CHARLES            30.21N 93.20W
06/21/2017                   CALCASIEU          LA   NWS EMPLOYEE

            WATER OVER ROADS AND STRANDED MOTORISTS ACROSS LAKE
            CHARLES.

&&

RACKLEY

The office that day

Everything else NWS Lake Charles, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 21, 9:05 PM CDTRiver Flood WarningLCHCalcasieu4 days
Jun 21, 9:05 PM CDTRiver Flood WarningLCHBeauregard, Calcasieu10 days
Jun 22, 8:19 AM CDTAreal Flood AdvisoryLCHAcadia, Cameron, Jefferson Davis, Vermilion116 min
Jun 22, 10:02 AM CDTAreal Flood AdvisoryLCHAcadia, Cameron, Jefferson Davis, Saint Landry, Vermilion118 min
Jun 22, 10:06 AM CDTSpecial Marine WarningLCH114 min
Jun 22, 10:57 AM CDTCoastal Flood WarningLCHCameron8 hr
Jun 22, 11:01 AM CDTRiver Flood WarningLCHAcadia, Jefferson Davis, Vermilion68 hr
Jun 22, 3:29 PM CDTCoastal Flood AdvisoryLCHCameron7 hr
Jun 21, 7:45 PM CDTAreal Flood AdvisoryLCHHardin, Jasper, Jefferson, Newton, Orange2 hr
Jun 21, 8:49 PM CDTFlash Flood WarningLCHJefferson, Orange116 min
Jun 22, 4:48 AM CDTAreal Flood AdvisoryLCHJasper, Newton117 min

Nearby

Small Craft Advisories in Louisiana, 2017Every small craft advisory in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.